MAUDE Adverse Event Report: BIOMET UK LTD. HAP MODULAR TAPERLOC FML 13.5X147; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

BIOMET UK LTD. HAP MODULAR TAPERLOC FML 13.5X147; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Catalog Number 21-123207
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 ¿ 650-1058, cer bioloxd option hd 40mm, lot 1941726.650-0798, biolox delta lnr 40mm 58-60mm, lot 2063944.650-1066, cer opt type 1 tpr sleve 0mm, lot 2240861.124858ha, exc abt std shell ha/pc 058mm, lot 2125841.G2 ¿ foreign ¿ australia.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient underwent hip revision surgery approximately thirteen and a half years post implantation.The patient had an early dislocation and then after reduction, the hip has survived without dislocation until recently.As there have been a number of dislocations, the decision was made to revise the cup (version was felt to be not optimal).On opening the hip, both components appeared well fixed.The head was removed but the sleeve remained attached to the femoral steeper.The surgeon attempted to remove this but failed and a decision was made to remove the stem to allow for a new freedom head to be placed.All components were removed.An oseoti shell planted with 3 screws and a freedom liner.An arcos stem was implanted with a freedom head.Hip appeared significantly more stable when testing at the end of the procedure.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h10, h11.The following section was corrected: g4 - pma/510(k) number.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Medical records were not provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of the complaint histories found no additional related complaints for the cup, the stem, the bearing and the sleeve items and the reported part and lot combinations.Review of the complaint history identified additional similar complaints for the reported head item and no additional similar complaints for the reported part and lot combination.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HAP MODULAR TAPERLOC FML 13.5X147
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22861587
Report Number3002806535-2025-00403
Device Sequence Number12700394
Product Code LPH
UDI-Device Identifier00880304282230
UDI-Public(01)00880304282230(17)200930(10)185550
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2020
Device Catalogue Number21-123207
Device Lot Number185550
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date08/21/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown